MAUDE Adverse Event Report: ETHICON INC. SFXSPI MCL+ UD 5IN2 3-0 DA PS PR; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFXSPI MCL+ UD 5IN2 3-0 DA PS PR; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP2B411
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a total knee replacement on (b)(6) 2024 and suture was used.It was reported that while closing the subcutaneous of five total knee replacement procedure that the suture feels like it is a "popoff" and the needle comes off the suture at the swedge.Two of the procedures did not need additional suture to complete the procedure but three of them needed to open a second device to finish.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/11/2024.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: can you identify the lot number of the product that was used? tkbdea.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) joy walters - lead nurse also met with and spoke to sa¿s in the room.Please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Part 1 of shipper kit has been returned.Second part shipper kit was delivered today.Will ship out tomorrow.H3 investigational summary: the product was returned to ethicon for evaluation.One needle-suture piece outside its packaging was returned for analysis.Upon visual inspection, the returned sample, the swage, and the attachment area were noted to be as expected.The needle was noted with the suture to be still attached to the barrel hole.Overall, no needle pull-off was observed.The product code sxmp2b411 contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.The extreme of the suture piece was observed to be cut possibly caused by a surgical instrument.

Brand Name
SFXSPI MCL+ UD 5IN2 3-0 DA PS PR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20190619
Report Number2210968-2024-09494
Device Sequence Number12527208
Product Code GAM
UDI-Device Identifier10705031464407
UDI-Public(01)10705031464407(17)AUG/31/2025(10)TKBDEA
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberSXMP2B411
Device Lot NumberTKBDEA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Initial Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown